Legs seized up

Hi i have just had a really scary experience, i was walking up stairs and both legs seized up, like cramp but much worse. I felt i had no control over them, i couldnt move. I have had leg cramps before but never anything like this. The reason i found it so upsetting is I wondered what i would have done if I had been driving as it came on suddenly.

I have been taking 50mg of Dapsone since 14 March, I have noticed my legs have water retention and my husband mentioned last night he thought my legs were a funny colour.

I have been taking a magnesium tablet and a multivitamin tablet as well, however I did not have these today or yesterday.

The experience was so awful i wondered whether it could have been some sort of stoke?

I will be calling my GP tommorow and wont be taking the Dapsone in the morning.

If anyone has experienced anything like this or can advise what could have caused the problem it would be appreciated.

Thanks

5 Replies

oldestnewest
  • Hi Tmoxon, I am just a lay person but would offer the following: If you have any form of water retention it is usually not advisable to take magnesium. I'm not sure of what the extent of your water retention is but it is usually a response of an underlying condition that may be connected to either the kidneys or sometimes the heart and rarely the liver. I would suggest that if you have skin discolouration and it is inclined to be yellowish It might be adviseable to seek immediate medical advice and the same if the skin is dark or looks as though bruising has occurred.

  • Hi Lynxcat

    Thank you for your advice, I dont normally have water retention, although I did have when pregnant and once travelling in Egypt a couple of years ago. i mentioned it to the Gp and specialist but neither of them addressed it during my appointments. The last GP said he didnt think the dapsone caused water retention but I have been prescribed it on two occasions and had water retention both times so think it must be the medication causing the water retention unless its a coincidence. I have enjoyed not having the Dh spots but if the tablets are causing symptoms like this i will put up with the spots. My skin was more of a darker red colour but i had just come out of the bath. Thanks for your reply, I will ring the GP in the morning

  • You need to book an appointment to see your GP. If your legs were a dark red colour after your bath was this due to the heat of the bath?

    Do ask your Dr about your med we all react differently to meds.

  • Read the info inside the meds. So many of us don't do that. I have not taken meds after reading the info, some should not have even been given to me. xx

  • Good point Jan13. We know it's boring and sometimes you just want to start feeling better but we scour the medicines leaflets like we do the ingredients on the food products! It's suprising how many times we have been given meds that show a contra indication with current meds. Our pharmacist is really on the ball and recently when someone with an identical name popped up on their pc they pulled me aside to check out new tablets. I appreciate them being over cautious. If you get home with your meds and then are unsure ring your GP surgery and ask to have a quick chat with the GP. They are busy people and mistakes can happen.

You may also like...